Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 3, NWS Cheyenne, WY

January 15, 20067 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 15, 2006, 2:44 PM MST for 7 counties in Nebraska. It took effect at Jan 16, 2006, 6:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 2:44 PM MST (21:44 UTC)
In effect from
Jan 16, 2006, 6:00 AM MST
Expired
Jan 16, 2006, 5:00 PM MST
In force
11 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3233 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 152144
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MST SUN JAN 15 2006

...STRONG NORTHWEST WINDS WILL BE OVER THE WESTERN NEBRASKA
PANHANDLE ON MONDAY...

.A STORM SYSTEM WILL MOVE ONTO THE PLAINS STATES MONDAY AND WILL 
PRODUCE THE STRONG WINDS OVER THE NEBRASKA PANHANDLE.

NEZ001>003-019>021-054-055-160545-
/O.NEW.KCYS.WI.Y.0003.060116T1300Z-060117T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
244 PM MST SUN JAN 15 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM MST MONDAY...

NORTHWEST WINDS WILL INCREASE BY SUNRISE MONDAY AND WILL BE 
SUSTAINED BETWEEN 25 AND 35 MPH. WIND GUSTS WILL BE UP TO 45
MPH.  THE WINDS WILL DIMINISH SOME MONDAY EVENING. 

MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THE WESTERN
NEBRASKA PANHANDLE ON MONDAY WITH A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE.  ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY
OUTDOOR FIRES ON MONDAY...INCLUDING CIGARETTES.


$$

WEILAND
4 follow-up statements
000 
WWUS75 KCYS 160545
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 PM MST SUN JAN 15 2006

...STRONG NORTHWEST WINDS WILL BE OVER THE WESTERN NEBRASKA
PANHANDLE ON MONDAY...

.A STORM SYSTEM WILL MOVE ONTO THE PLAINS STATES MONDAY AND WILL
PRODUCE THE STRONG WINDS OVER THE NEBRASKA PANHANDLE.

NEZ001>003-019>021-054-055-161345-
/O.CON.KCYS.WI.Y.0003.060116T1300Z-060117T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1045 PM MST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM MST MONDAY. 

NORTHWEST WINDS WILL INCREASE EARLY MONDAY MORNING AND WILL BE
SUSTAINED BETWEEN 25 AND 35 MPH. WIND GUSTS WILL BE UP TO 45 MPH.
THE WINDS WILL DIMINISH SOME MONDAY EVENING.

MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THE WESTERN
NEBRASKA PANHANDLE ON MONDAY WITH A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY OUTDOOR
FIRES ON MONDAY...INCLUDING CIGARETTES.

$$
000 
WWUS75 KCYS 161006
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
306 AM MST MON JAN 16 2006

NEZ001>003-019>021-054-055-161700-
/O.CON.KCYS.WI.Y.0003.060116T1300Z-060117T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
306 AM MST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE EARLY THIS MORNING AND WILL BE
SUSTAINED BETWEEN 25 AND 35 MPH THROUGH MID-AFTERNOON. WIND GUSTS
WILL BE UP TO 50 MPH. THE WINDS WILL DIMINISH BY LATE THIS
AFTERNOON.

MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA
PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY
OUTDOOR FIRES.

$$
000 
WWUS75 KCYS 161649
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
949 AM MST MON JAN 16 2006

NEZ001>003-019>021-054-055-170000-
/O.CON.KCYS.WI.Y.0003.000000T0000Z-060117T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
949 AM MST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH THROUGH
MID AFTERNOON WITH WIND GUSTS TO 45 MPH. THE WINDS WILL DIMINISH
SOME BY LATE THIS AFTERNOON. THE SIDNEY AIRPORT HAS RECORDED
WIND GUSTS TO 45 MPH SINCE SUNRISE AND ALLIANCE HAS HAD GUSTS TO
40 MPH SINCE 8 AM.  

MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA
PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY
OUTDOOR FIRES.

$$

WEILAND
000 
WWUS75 KCYS 162357
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MST MON JAN 16 2006

NEZ001>003-019>021-054-055-170100-
/O.EXP.KCYS.WI.Y.0003.000000T0000Z-060117T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
457 PM MST MON JAN 16 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WIND
SPEEDS ACROSS THE NEBRASKA PANHANDLE HAVE DROPPED BELOW WIND
ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH
LATE EVENING.

$$
KMD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 15, 2:30 PM MST, 14 minutes earlier.

Area forecast discussion, Jan 15, 2:30 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST SUN JAN 15 2006

.SHORT TERM...SEVERAL SHORTWAVE TROUGHS WILL AFFECT THE CWA TONIGHT.
PER SATELLITE IMAGERY...THE INITIAL FEATURE WAS JUST EXITING WYOMING
EARLY THIS AFTERNOON AND IS FOLLOWED BY THE NEXT SHORTWAVE TROUGH
CURRENTLY OVER WESTERN COLORADO.  MOST OF THE PRECIPITATION EARLY
THIS AFTERNOON WAS LOCATED FROM WESTERN WYOMING TO WESTERN UTAH AND
WAS ASSOCIATED WITH THE FINAL SHORTWAVE TROUGH.  THAT FEATURE MOVES
EAST WITH THE AXIS EAST OF THE CWA BY 12Z MONDAY.  THE SURFACE LOW
OVER WESTERN SOUTH DAKOTA EARLY THIS AFTERNOON WILL DEEPEN AND MOVE
SLOWLY EAST THROUGH MONDAY.  THERE SHOULD BE ENOUGH LIFT AND
MOISTURE OVER MUCH OF THE CWA TO PRODUCE LIGHT SNOW TONIGHT AND
EARLY MONDAY MORNING.  HOWEVER...MODELS HAVE TRENDED DRIER FOR THAT
TIME PERIOD...SO HAVE LOWERED ANY ACCUMULATIONS A BIT FROM THE GOING
FORECAST.  MOST OF THE LOWER ELEVATIONS WILL SEE LESS THAN AN INCH
OF SNOW...WITH GREATER AMOUNTS IN THE MOUNTAINS.  WINDS WILL
INCREASE OVER THE CWA AFTER SHORTWAVE TROUGH PASSAGE AND BE STRONG
ON MONDAY.  HAVE ISSUED A WIND ADVISORY FOR THE WESTERN NEBRASKA
PANHANDLE ON MONDAY WHERE GUSTS LOOK TO BE BETWEEN 45 AND 50 MPH.
A WEAKER SHORTWAVE TROUGH MOVES ACROSS THE CWA ON MONDAY AS WELL
AND COULD PRODUCE SOME LIGHT SNOW MAINLY OVER THE MOUNTAINS AND
NORTH.  STRONG COLD AIR ADVECTION OVER THE CWA ON MONDAY WILL HELP
MIX THE ATMOSPHERE FOR THE WIND POTENTIAL BUT WILL ALSO KEEP
TEMPERATURES IN THE 20S AND 30S.  WEATHER CONDITIONS IMPROVE FOR
MONDAY NIGHT...WITH WINDS LIKELY INCREASING AGAIN LATE AFTER THEY
DIMINISH SOME IN THE EVENING.

.LONG TERM...TUE THROUGH SUNDAY. A TRANSITORY UPPER RIDGE WILL MOVE
OVER THE AREA TUE WITH THE FLOW ALOFT DECREASING IN STRENGTH AND
BACKING FROM NORTHERLY TO NORTHWESTERLY. THE RIDGE WILL BE FLATTENED
TUE NIGHT WITH DIRTY ZONAL FLOW FOR WED. TROFFINESS WILL DEVELOP WED
NIGHT OVER THE GREAT BASIN WITH THE TROUGH SHOWING SIGNS OF
SPLITTING THU INTO THU NIGHT AS IT MIGRATES EASTWARD OVER WY. A LOW
AMPLITUDE RIDGE WILL DEVELOP FRI THEN A WEAK SHORTWAVE DISTURBANCE
WILL MOVE OVER THE AREA SATURDAY. ANOTHER LOW AMPLITUDE RIDGE WILL
DOMINATE THE REGION SUNDAY. RISING HEIGHTS AND THICKNESS VALUES WILL
RESULT IN MODERATING SURFACE TEMPERATURES TUE. A LITTLE LIGHT SNOW
CANNOT BE RULED OUT TUE IN OUR HIGHEST MOUNTAINS AS MID LEVEL
MOISTURE ENCOUNTERS OROGRAPHIC UPLIFT. TEMPS WED WILL CONTINUE TO
MODERATE AS LEESIDE TROUGHING PRODUCES A LOW LEVEL THERMAL RIDGE.
MOISTURE WILL INCREASE WED AHEAD OF AN APPROACHING COLD FRONT. THE
FRONT WILL PASS THROUGH THE AREA WED NIGHT WITH COLDER AND UNSETTLED
CONDITIONS FOR THU. MOISTURE WILL DECREASE THU NIGHT AND FRI LOOKS
MAINLY DRY WITH TEMPS SIMILAR TO THOSE EXPECTED THU. SAT AND SUN
WILL BE DRY AND BIT MILDER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY MONDAY FOR THE PANHANDLE.  ZONES 1>3..19>21..
     54..55.

&&

WEILAND/JR
Hazardous weather outlook, Jan 15, 3:33 AM MST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MST SUN JAN 15 2006

NEZ001>003-019>021-054-055-WYZ059>070-161245-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
333 AM MST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO MUCH OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY TONIGHT.
AN ACCUMULATION OF UP TO AN INCH IS EXPECTED AT THIS TIME OVER
THE LOWER ELEVATIONS...WITH LARGER AMOUNTS IN THE MOUNTAINS. ALONG
WITH THE SNOW THERE WILL BE NORTH WINDS GUSTING TO 35 MPH. THE
COMBINATION WILL MAKE FOR SLICK ROADS...POOR VISIBILITIES AND
HAZARDOUS TRAVEL. WEATHER CONDITIONS WILL IMPROVE MONDAY MORNING
AS THE STORM SYSTEM MOVES EAST OF THE CENTRAL ROCKIES AND HIGH
PLAINS. .

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND/SOWKO

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.